Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 189, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 22, 2004, 9:26 AM CST for Caldwell County, Guadalupe County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 9:26 AM CST (15:26 UTC)
- Expired
- Nov 22, 2004, 10:30 AM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 9:10 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 221527 SVREWX TXC055-187-221630- /X.NEW.KEWX.SV.W.0021.041122T1526Z-041122T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 926 AM CST MON NOV 22 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... CALDWELL GUADALUPE * UNTIL 1030 AM CST * AT 918 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF KINGSBURY...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE MARTINDALE...FENTRESS AND LOCKHART. THIS IS A DANGEROUS STORM CAPABLE OR PRODUCING DAMAGING WINDS...AND LARGE HAIL. IN ADDITION...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 2962 9806 2959 9786 2985 9748 3001 9767 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:11 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Nov 22, 3:11 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 AM CST MON NOV 22 2004 .DISCUSSION... HEAVY RAIN THIS MORNING IN THE INTERFACE BETWEEN THE COLD FRONT NEAR GGG-ACT-SJT LINE AND LEADING EDGE OF WARMER AIR INLAND ALONG THE COAST. STORMS ARE FORMING DUE TO LOW LEVEL ISENTROPIC WARMING AND STRONG LIFT IN ADVANCE OF AN UPPER LOW APPROACHING SLOWLY FROM CA. FF WATCH CONTINUES FOR HILL COUNTRY AND ALONG-EAST OF IH35 CORRIDOR. THERE IS PLENTY OF FUEL TO WORK WITH...PWAT VALUES ARE HIGH...1.3 WEST TO 1.7 EAST. SFC RIDGE IN OK WILL ANCHOR COLD FRONT IN PLACE TODAY...PERHAPS EVEN SHOVE IT A FEW MILES SWD. ISENTROPIC LIFTING WILL PERSIST...WINDS AT/ABOVE 925MB ARE SLY AND WILL REMAIN SO. ALSO...DUE TO COLD TEMPS ALOFT TODAY...H5 VALUES -13 WEST...LAPSE RATES ARE STEEP AND CAPES BY AFTN WILL BE IN 1500 RANGE. MENTIONED BOTH HEAVY RAIN AND SEVERE THRU THIS EVENING. EVENT SO FAR BEST HANDLED BY GFS. ETA AGAIN TOO DRY IN SC TX AND SEVERLY UNDERESTIMATING RAINFALL. POTENTIAL FOR HEAVY RAIN CONTINUES INTO TUE. SFC LOW WILL FORM BY EARLY TUE IN WRN TX AND BEGIN TO DRAG A DRY LINE ACROSS SC TX IN THE AFTN. THIS COULD ALSO RESULT IN SOME SEVERE STORMS AS WELL AS HEAVY RAINFALL. END OF THIS EVENT APPEARS TO BE TUE EVENING...WITH MUCH COLDER AIR MOVING INTO SC TX EARLY WED MORNING. LOWS WILL FALL INTO THE 30S AND 40S BY THU MORNING. APPEARS AT THIS TIME WE WILL BE GETTING A BREAK ON THE RAIN...AT LEAST INTO THE HOLIDAY AND WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 62 70 50 / 90 80 70 0 AUSTIN BERGSTROM INTL AIRPORT 69 62 70 48 / 90 80 70 0 DEL RIO INTL AIRPORT 73 60 72 46 / 50 50 30 0 SAN ANTONIO INTL AIRPORT 71 65 70 48 / 90 70 60 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FFA THRU 4 PM THIS AFTN ALONG AND EAST OF MOUNTAIN HOME TO PEARSALL LINE. && 09/04
In the hours before
Special weather statement, Nov 22, 8:55 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 855 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221515- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 855 AM CST MON NOV 22 2004 ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 AM FOR COMAL AND GUADALUPE COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 915 AM FOR BLANCO... BANDERA...MEDINA...LEE...BASTROP...FAYETTE...CALDWELL... GONZALES...LAVACA COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL... COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND HAYS COUNTIES... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM TRAVIS AND WILLIAMSON COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING REMAIN A THREAT THROUGH THE DAY.
Special weather statement, Nov 22, 9:17 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 917 AM CST MON NOV 22 2004 TXZ171>173-183>194-202>209-219>225-221530- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MEDINA-REAL-TRAVIS-UVALDE- VAL VERDE-WILLIAMSON-WILSON- 917 AM CST MON NOV 22 2004 ...TORNADO WARNING IN EFFECT UNTIL 930 AM FOR GUADALUPE COUNTY... ...SEVERE THUNDERSTORM WARNING IN EFFECT UNTIL 930 FOR COMAL AND COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1000 AM FOR KENDALL... COMAL AND BEXAR COUNTIES... ...FLASH FLOOD WARNING IN EFFECT UNTIL 1115 AM FOR GUADALUPE AND HAYS COUNTIES... ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1030 AM TRAVIS AND WILLIAMSON COUNTIES... ...A FLOOD WATCH FOR FLASH FLOODING IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS MUCH OF THE HILL COUNTRY UNTIL 4 PM THIS AFTERNOON... THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER AND FLOODING REMAIN A THREAT THROUGH THE DAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 8:22 PM CST | Flash Flood Warning | EWX | Bastrop | 53 min |
| Nov 21, 8:38 PM CST | Flash Flood Warning | EWX | Lee, Williamson | 2 hr |
| Nov 21, 11:46 PM CST | Flash Flood Warning | EWX | Comal, Hays, Travis, Williamson | 3 hr |
| Nov 22, 1:00 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Kendall, Medina | 3 hr |
| Nov 22, 1:58 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Frio, Hays, Kendall and 3 more | 4 hr |
| Nov 22, 2:47 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Guadalupe | 3 hr |
| Nov 22, 3:55 AM CST | Flash Flood Warning | EWX | Fayette, Lee | 2 hr |
| Nov 22, 5:19 AM CST | Flash Flood Warning | EWX | Gonzales | 41 min |
| Nov 22, 6:08 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee | 3 hr |
| Nov 22, 6:13 AM CST | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Nov 22, 6:59 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 7:37 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Comal | 53 min |
| Nov 22, 8:10 AM CST | Flash Flood Warning | EWX | Hays | 3 hr |
| Nov 22, 8:31 AM CST | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Nov 22, 8:42 AM CST | Severe Thunderstorm Warning | EWX | Comal | 48 min |
| Nov 22, 8:50 AM CST | Severe Thunderstorm Warning | EWX | Guadalupe | 40 min |
| Nov 22, 9:08 AM CST | Tornado Warning | EWX | Guadalupe | 22 min |
| Nov 22, 9:22 AM CST | Flash Flood Warning | EWX | Blanco, Burnet, Travis, Williamson | 4 hr |
| Nov 22, 9:41 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales | 3 hr |
| Nov 22, 9:54 AM CST | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Nov 22, 10:15 AM CST | Flash Flood Warning | EWX | Lee | 3 hr |
| Nov 22, 11:05 AM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 6 hr |
| Nov 22, 11:15 AM CST | Flash Flood Warning | EWX | Hays | 6 hr |
| Nov 22, 12:40 PM CST | Flash Flood Warning | EWX | Bexar, Comal | 4 hr |
| Nov 22, 1:08 PM CST | Flash Flood Warning | EWX | Lee, Travis, Williamson | 4 hr |
| Nov 22, 1:14 PM CST | Severe Thunderstorm Warning | EWX | Gonzales | 61 min |
| Nov 22, 1:30 PM CST | Flash Flood Warning | EWX | Wilson | 4 hr |
| Nov 22, 2:22 PM CST | Severe Thunderstorm Warning | EWX | Williamson | 38 min |
| Nov 22, 2:57 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 22, 3:35 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 22, 4:48 PM CST | Flash Flood Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays | 4 hr |
| Nov 22, 5:45 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.